Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lowering my dose of Norvir
Feb 28, 2009

I have been positive for 6 years. I started meds 3 years ago. My regime: 300 mg Epivir/300mg Viread/2 pills of 700mg Lexiva/2 pills 100mg Norvir DAILY. Since the first time I started meds I have been undectable and have stayed that way. My t-cells are in the mid 400's. I have a new doctor (by no choice of my own) and he wants to switch my Viread/Epivir to Truvada and reduce my 2 pills of 100 mg Novir down to 1 pill a day. This regime has been working like a charm, but he insists that 2 100mg Norvir is totally unecessary and that TRUVADA is simply exactly the same as taking the Viread/Epivir. What do you think I should do. I always say don't fix something that is not broken. Is he on the right track or not???

Response from Dr. McGowan

From your question, it appears that you are on your first regimen. Since you are undetectable and you don't have prior protease inhibitor experience, there are clinical trials data that 100mg of ritonavir daily is a sufficient dose to boost Lexiva (fosamprenavir)1400 mg daily (2X 700mg). As for the viread/epivir being switched to truvada....I agree that although this is not exactly the same (epivir is not the same as emtriva or FTC), a virus that is currently suppressed by epivir will also be suppressed by FTC or emtriva. With your doctor's suggestion, you will go from 6 pills a day to 4 pills a day...so the suggestion is reasonable Thanks Joe



Previous
Reyataz / Norvir
Next
dual infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement